Alert archive / Michigan / Gale Watches in 2021
Gale Watch 7, NWS Detroit, MI
NWS Detroit, MI issued this gale watch at Mar 26, 2021, 4:06 PM EDT. It took effect at Mar 28, 2021, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 4:06 PM EDT (20:06 UTC)
- In effect from
- Mar 28, 2021, 4:00 PM EDT
- Expired
- Mar 27, 2021, 3:26 PM EDT
- In force
- Issued by
- NWS Detroit, MI
The text
As transmitted.
600 WHUS73 KDTX 262006 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 406 PM EDT Fri Mar 26 2021 LHZ363-462>464-270815- /O.EXP.KDTX.GL.W.0008.000000T0000Z-210326T2000Z/ /O.NEW.KDTX.GL.A.0007.210328T2000Z-210329T0600Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 406 PM EDT Fri Mar 26 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...GALE WARNING HAS EXPIRED... * WHAT...Expect sustained winds up to 27 knots from the northwest with gusts up to 39 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore, Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore. * WHEN...The maximum winds are expected around 6 PM EDT Sunday with the largest waves expected around 8 PM EDT Sunday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LHZ441>443-262115- /O.EXP.KDTX.GL.W.0008.000000T0000Z-210326T2000Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 406 PM EDT Fri Mar 26 2021 ...GALE WARNING HAS EXPIRED... Winds have decreased below criteria. $$ LEZ444-262115- /O.EXP.KDTX.LO.Y.0002.000000T0000Z-210326T2000Z/ /O.EXP.KDTX.SC.Y.0019.000000T0000Z-210326T2000Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 406 PM EDT Fri Mar 26 2021 ...LOW WATER ADVISORY HAS EXPIRED... ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have decreased below criteria. $$ LCZ460-LHZ421-422-262115- /O.EXP.KDTX.SC.Y.0019.000000T0000Z-210326T2000Z/ Lake St Clair- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 406 PM EDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have decreased below criteria. $$ LHZ361-362-270815- /O.NEW.KDTX.GL.A.0007.210328T2000Z-210329T0600Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 406 PM EDT Fri Mar 26 2021 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Expect sustained winds up to 29 knots from the northwest with gusts up to 40 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 8 PM EDT Sunday with the largest waves expected around 8 PM EDT Sunday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ DRC
2 follow-up statements
347 WHUS73 KDTX 270730 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 330 AM EDT Sat Mar 27 2021 LHZ361>363-462>464-272000- /O.CON.KDTX.GL.A.0007.210328T2000Z-210329T0600Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 330 AM EDT Sat Mar 27 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...Expect sustained winds up to 29 knots from the northwest with gusts up to 42 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 5 PM EDT Sunday with the largest waves expected around 8 PM EDT Sunday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
162 WHUS73 KDTX 271926 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 326 PM EDT Sat Mar 27 2021 LHZ361>363-462>464-280900- /O.UPG.KDTX.GL.A.0007.210328T2000Z-210329T0600Z/ /O.NEW.KDTX.GL.W.0009.210328T2000Z-210329T0600Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 326 PM EDT Sat Mar 27 2021 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 2 AM EDT MONDAY... * WHAT...Expect sustained winds up to 29 knots from the northwest with gusts up to 42 knots. The largest significant waves will be 10 feet with a potential maximum wave height of 14 feet. * WHERE...Portions of Lake Huron. * WHEN...The maximum winds are expected around 5 PM EDT Sunday with the largest waves expected around 9 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-441>443-280900- /O.NEW.KDTX.SC.Y.0020.210328T2000Z-210329T0600Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 326 PM EDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 2 AM EDT MONDAY... * WHAT...Expect sustained winds up to 23 knots from the northwest with gusts up to 32 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 8 PM EDT Sunday with the largest waves expected around 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale watch went out at Mar 26, 3:18 PM EDT, 48 minutes earlier.
Area forecast discussion, Mar 26, 3:18 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
318 PM EDT Fri Mar 26 2021
.DISCUSSION...
With such a fast moving low pressure system (already progressing
east of Lake Ontario), expect surface ridging to build in quickly
and bring clearing skies (especially after midnight) and light winds
tonight. Given the decent radiational cooling expected in this
environment and a colder air mass in place as H85 drop to near 0C at
KDTX, expect temperatures to cool off substantially tonight with
lows ranging from 25-30 I-69 north and generally 30-35 further south.
Southerly flow will increase on Saturday in advance of the next
approaching shortwave disturbance. This will lead to a warmup even
as clouds increase throughout the day. Expect high temperatures in
the 50s over northern portions of the forecast area and 60s from
roughly I-69 south. The next system will then work into the area
late Saturday into Saturday night as jet stream energy now working
through western Canada picks up an additional shortwave impulse
ejecting from upper troughing over the four corners region of the
southwest CONUS.
With the ingestion of this additional energy and a boost in moisture
quality within southwesterly moisture transport associated with the
35-40 knot low level jet, rainfall potential looks a bit more robust
than it did yesterday, but still well short of the widespread rain
the area just experienced. Still, rainfall totals may locally exceed
half an inch before rain pulls east Sunday morning. FGEN forcing
will be more concentrated with this low so rainfall totals will vary
more widely with some locations seeing less than one quarter of an
inch.
Colder air will surge into the area on gusty northwest winds in the
wake of this system on Sunday and bring much cooler conditions with
highs in the mid 40s to lower 50s. This colder air will linger into
Monday as low temperatures dip into the 20s area-wide and recover
into the lower/mid 50s by afternoon. Shortwave ridging will bring a
more substantial, but brief, warmup on Tuesday as highs climb back
into the 60s.
Thereafter, another cold shot will push through the area early
Wednesday as a cold front pivots through the Great Lakes around a
large low pressure system winding up over Hudson Bay. Any showers
along this front should be light and scattered and of little
consequence. Temperatures will fall through the 40s and into the 30s
within cold air advection regime on Wednesday and do no better than
the upper 30s/lower 40s on Thursday after starting the day in the
lower to mid 20s as a large modified polar arctic pressure system
builds into the central Great Lakes.
&&
.MARINE...
High pressure will move across the area tonight bringing a decrease
in winds. Winds will back from northwesterly this afternoon to
southeasterly by Saturday evening. A cold front will sweep through
Saturday night bringing an increase in southerly flow ahead of it
that will veer to strong northwesterly Sunday with passage. Expect
gusts to near gales in nearshore zones with gale gusts all of open
waters of Lake Huron with up to 40kts possible north central Lake
Huron. Winds will decrease rapidly Sunday night with approach of
high pressure.
&&
.HYDROLOGY...
Light to moderate rain is expected again from late Saturday into
early Sunday morning. While most locations will only receive a
quarter inch or less, localized bands of rain may bring up to half
an inch of rainfall, mainly overnight Saturday night. No flooding is
anticipated.
&&
.PREV DISCUSSION...
Issued at 143 PM EDT Fri Mar 26 2021
AVIATION...
Northwest wind continues to rapidly weaken this afternoon as low
pressure quickly departs the eastern Great Lakes. The low level
inversion has kept IFR to MVFR ceilings in place across the region
but subsidence has begun to create some breaks in the stratus.
Expecting SCT to BKN skies through the afternoon with any lower ceilings
improving to MVFR or lower VFR. Surface ridging moves in from the
west tonight into Saturday morning with winds eventually becoming
light and variable. Still a fair amount of uncertainty regarding
cloud trends heading into tonight given a restrengthening inversion
and plenty of low-level moisture around and upstream. Will keep at
least SCT mention of lower clouds around through tonight, noting some
potential for MVFR ceilings to redevelop.
DTW THRESHOLD PROBABILITIES...
* Medium in ceilings below 5000 ft through tonight.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Watch from Sunday afternoon through late Sunday night for
LHZ361>363-462>464.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
DISCUSSION...DG
MARINE.......DRC
HYDROLOGY....DG
AVIATION.....TF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Mar 26, 3:34 PM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 334 PM EDT Fri Mar 26 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-270915- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 334 PM EDT Fri Mar 26 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-270915- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 334 PM EDT Fri Mar 26 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Gale Watch is in effect on Sunday for the open waters of Lake Huron. Refer to the latest Marine Weather Statement for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
In the hours before
Local storm report, Mar 26, 10:10 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1010 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN GARDEN CITY 42.33N 83.33W
03/26/2021 M1.22 INCH WAYNE MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL.
0840 AM HEAVY RAIN 2 ESE LIVONIA 42.38N 83.33W
03/26/2021 M1.20 INCH WAYNE MI TRAINED SPOTTER
13 HOUR RAINFALL TOTAL.
&&
TFLocal storm report, Mar 26, 11:34 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1134 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN VASSAR 43.37N 83.58W
03/26/2021 M1.24 INCH TUSCOLA MI CO-OP OBSERVER
12 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 SSE NEWPORT 41.95N 83.28W
03/26/2021 M1.57 INCH MONROE MI CO-OP OBSERVER
12 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN DEARBORN 42.31N 83.21W
03/26/2021 M1.21 INCH WAYNE MI CO-OP OBSERVER
12 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN WYANDOTTE 42.21N 83.16W
03/26/2021 M1.23 INCH WAYNE MI CO-OP OBSERVER
12 HOUR RAINFALL TOTAL.
0815 AM HEAVY RAIN 2 WNW TIPTON 42.03N 84.10W
03/26/2021 M1.67 INCH LENAWEE MI CO-OP OBSERVER
12 HOUR RAINFALL TOTAL.
0900 AM HEAVY RAIN 2 W LAPEER 43.05N 83.36W
03/26/2021 M1.62 INCH LAPEER MI CO-OP OBSERVER
14 HOUR RAINFALL TOTAL.
0900 AM HEAVY RAIN 4 SW SALINE 42.13N 83.84W
03/26/2021 M1.17 INCH WASHTENAW MI CO-OP OBSERVER
13 HOUR RAINFALL TOTAL.
0955 AM HEAVY RAIN 1 SE FRANKENMUTH 43.32N 83.73W
03/26/2021 M1.28 INCH SAGINAW MI CO-OP OBSERVER
15 HOUR RAINFALL TOTAL.
1030 AM HEAVY RAIN MACOMB TOWNSHIP 42.67N 82.92W
03/26/2021 M1.72 INCH MACOMB MI TRAINED SPOTTER
15 HOUR RAINFALL TOTAL.
1100 AM HEAVY RAIN FARMINGTON HILLS 42.49N 83.38W
03/26/2021 M1.44 INCH OAKLAND MI BROADCAST MEDIA
15 HOUR RAINFALL TOTAL.
&&
TFThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:11 AM EDT | Wind Advisory | DTX | Lenawee, Monroe | 5 hr |
| Mar 26, 10:11 AM EDT | Low Water Advisory | DTX | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.